T3 and reduced Levo

Hi

I've been taking 10mcg T3 and 50mcg of Levo for 5 days. I was on 100mcg Levo before being reduced. I've always taken it as soon as i wake and have been doing the same since being on T3. I have had headaches every day and wondered if I should be taking it differently to what I normally do??

Apart from the headaches I have noticed I'm not so tired but I'm still feeling chilly!!

8 Replies

oldestnewest
  • Hi angleharley - I have had headaches every time I have increased my dose of Armour (down to the T3 element I think), and believe that this is fairly normal (have just answered another question on this). In my experience, the headache usually settles down after about 10 days to 2 weeks.

    However, with T3, many people feel better if they split the dose, due to the short half life of T3. Perhaps you could take 5mcg when you wake, and the other 5mcg late morning/early afternoon?

    I suspect that you will need an increase in the T3/T4 quite soon, as in my experience, 10mcg of T3 is quite a low dose. From what I have read, lots of people end up on a fairly similar dose of T4 to what they were on before starting T3, plus the additional T3. xx

  • Thanks Clare I will try this tomorrow and wait a further 7 days to see if the headaches stop!!! I will then try Rods method for a couple of weeks to see if I feel the benifit of T3.

  • I keep saying that you cannot simply apply a bit of arithmetic and work out an exact relationship between T4 and T3. But!!!

    I think a 50 mcg reduction in T4 to compensate for just 10 mcg of T3 seems too big a reduction. It sounds rather like the usual story of dose adjustments being what they are simply because of the dosages of tablets! That is, it is far easier to reduce from 100 to 50 than to, say 60 or 65 or 80! Mind, 75 could easily be achieved by alternate day dosing of 50 and 100!

    That is not to say this would cause headaches, but simply an observation and a suggestion that you think this through and see if that applies in your case.

    Rod

  • Thanks Rod!! I will try Clares method tomorrow and wait a further 7 days to see if the headaches stop!!! I will then try your method for a couple of weeks to see if I feel the benifit of T3.

    Many Thanks

    Nat

  • Not from my experience though! I don't take T3 - so if anyone else has any ideas, they might well know much better than I.

    Rod

  • I was on t3 only but in the last month have introduced t4 again. I am taking 50mcg of levo first thing in the morning and then 60mcg of liothyronine at bedtime. I don't have any headaches but think since starting the t4 again I seem to be heavy eyed and more achey.

  • I agree with both of the above; the drop from 100 to 50mcg is quite a jump. When I trialled T3 last year I was told to reduce Levo by 25mcg for each addition of 10mcg T3. And I get headaches when I'm under medicated.

    But you might also find it better to split the dose of T3 - if you can manage to cut them that small!

  • Thank you most helpful x

    I think I'll go back to the GP if these headaches don't lift, I'll try 75mcg for a week and see if that helps and split the T3, quarter morning the other quarter before bed. They are small 20mcg tabs though, this should be fun lol

    Nat x

You may also like...